MAUDE Adverse Event Report: MEDSHAPE, INC. DYNANAIL; REMOVAL TOOL

MEDSHAPE, INC. DYNANAIL; REMOVAL TOOL
Catalog Number 2200-14-0000
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was repported that the ttc removal tool was broken off into the implant, inside the patient, during removal attempts.There was one similar complaint identified for a broke dynanail ttc removal tool with a root cause of incorrect surgical technique.There were no abnormalities in regards to dhr review for the removal tool.The damaged removal tool was not returned so visual and dimensional inspection did not occur.Simulated use testing did not occur.The reporter stated the "ttc removal tool was broken off into the implant, inside the patient" and was unable to be removed.As the nail was implanted for approximately 16 months and the reporter stated the joints were completely healed, potential boney ingrowth into nail may have occurred, increasing the force required to remove the dynanail.However, there were no x-rays provided of the construct to confirm and no excessive growth noted.Due to the limited information provided as well as the removal tool not being removed, the root cause shall remain as unknown.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - the ttc removal tool was broken off into the implant, inside the patient, during removal attempts.

Brand Name
DYNANAIL
Common Device Name
REMOVAL TOOL
Manufacturer (Section D)
MEDSHAPE, INC.
1575 northside dr nw
suite 440
atlanta GA 30318
Manufacturer (Section G)
MEDSHAPE, INC.
1575 northside dr nw
suite 440
atlanta GA 30318
Manufacturer Contact
stacey bonnell
1575 northside dr nw
suite 440
atlanta, GA 30318
MDR Report Key19779787
Report Number3007593722-2024-00007
Device Sequence Number4148388
Product Code LXH
UDI-Device IdentifierM97022001000000
UDI-PublicM97022001000000
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2200-14-0000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexUnknown